MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Model Number 03-2742-9
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a combi set bloodline separation occurred at the beginning of a patient¿s hemodialysis (hd) treatment which resulted in blood loss.Additional information was provided upon follow-up with a registered nurse (rn) familiar with the event.The rn confirmed that a bloodline separation had occurred approximately fifteen to twenty minutes into a patient's hd treatment.A patient care technician (pct) noticed a puddle of blood on the floor next to the hd machine.The pct saw that the normal saline (ns) line had completely detached at the t-line segment of the arterial line going to the arterial chamber.The pct immediately clamped the arterial and venous lines and stopped the blood pump.The patient's blood was not returned.No abnormalities were noted leading up to the event, and there were no reported pressure changes or any changes to the blood flow rate (bfr).The rn also stated there were no alarms that occurred.Following the leak, a new set of lines was primed with a new dialyzer, and the patient¿s treatment was restarted on the same machine.The patient¿s estimated blood loss (ebl) due to the event was 200 to 300 ml.The rn confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being resetup with new supplies.The sample was not available to be returned for manufacturer evaluation as it was reportedly discarded.However, a photograph of the separation was provided for review.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the complaint sample was not available for manufacturer evaluation.However, a photo of the alleged malfunction was received from the customer.In the photo, a separation could be observed on the arterial line, from the assembly of the saline line to the ¿t¿ saline connector.The condition of the tubing and connector and/or the presence of solvent on the component could not be determined in the photo.This type of failure can be caused by solvent being incorrectly applied to the component, or by a lack of solvent being used during assembly of the components.The involved equipment (medical dispensers) was reviewed, and the applicable maintenance records were found to be conforming/acceptable.No failures were reported during the assembly process.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.Based on the provided information, the reported complaint was confirmed.A separation was observed in the photo provided by the customer.

Brand Name
CUSTOM COMBI SET
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key17192176
Report Number0008030665-2023-00565
Device Sequence Number7413267
Product Code FJK
UDI-Device Identifier00840861100309
UDI-Public00840861100309
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K962081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number03-2742-9
Device Catalogue Number03-2742-9
Device Lot Number22PR01091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS OPTIFLUX DIALYZER; FRESENIUS OPTIFLUX DIALYZER
Patient Age52 YR
Patient SexFemale
Patient Weight54 KG